MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 9CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 XSFT 3.5MM X 9CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number GLX123509
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 11/17/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is two of three initial mdr report being submitted with associated mfr# 2954740-2016-00302, 2954740-2016-00301, 3008264254-2016-00086 and 1226348-2016-00182.Additional procode: krd only the delivery wire of the complaint product lot# s11635 was received, the embolic coil was implanted in the patient during the procedure.Prowler lpes microcatheter; galaxy 6x20 fill (640cf0620) , enterprise 2 stent.The product is available for evaluation and testing, however the analysis has not been completed.Additional information will be submitted within 30 days of receipt.No conclusions are made at this time.
 
Event or Problem Description
It was reported by a contact at the user facility that during stent assisted coiling of an unruptured 6 x 4.5 mm middle cerebral artery aneurysm in a (b)(6) patient resistance was experienced when using two galaxy coils (glx123509/s11635 and gly120620/s11514).After successfully placing 23 mm enterprise 2 stent, the surgeon placed a prowler lpes microcather (606s155fx/16068713) into the aneurysm.A 5x15 galaxy g3 coil was decided to be placed.After successfully placing and detaching the coil, the surgeon decided to place a 3.5x9 g3 xtrasoft coil (lot# s11635).Upon introducing the coil into the lpes it was noted that there was a fair amount of resistance pushing the coil through the microcatheter.He was however able to successfully place and detach this coil.At this time the surgeon was satisfied with the occlusion of the aneurysm and pulled the lpes out into m1.Upon final angiogram a slight extravasation in the m3 to m4 distribution was noticed.The surgeon decided at that time to temporarily occlude the m1 with a 6x20 galaxy g3 (lot# s11514) and tried to advance the coil into the mc but it would not advance.After a couple of tries the surgeon asked for galaxy 6x20 fill (640cf0620).This coil was delivered without issue but not deployed.The surgeon used this coil to slow the flow, but not stop it in the area of question.After 10 mins the surgeon felt the extravasation had stopped and the coil was removed to restore blood flow.Trying to get a new coil to m1 delayed the procedure by 45 seconds.There were no additional interventions due to the reported event.The pusher wire for complaint coil lot# s11635 and the complaint coil lot# s11514 are available for analysis.
 
Additional Manufacturer Narrative
This is two of four final mdr report being submitted with associated mfr# 2954740-2016-00302, 2954740-2016-00301, 3008264254-2016-00086 and 1226348-2016-00182.Limited information was received.The coil was implanted and not returned.The prowler lpes microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The coil was implanted and not returned.Unreported bend located 3.5 centimeters off the distal tip of the device positioning unit (dpu).The proximal marker bands are firmly adhering to the dpu with no protrusions.No manufacturing defects were found.The circumstances of how and when all the unreported damage occurred to the device cannot be determined.Without the return of the coil and the microcatheter used in the procedure, duplication of the field complaint could not be attempted.The complaint of the resistance during advancing the coil inside the microcatheter is not confirmed.Without the return of the coil and the microcatheter, the root cause of the resistance inside the microcatheter cannot be determined; however the most likely contributing factor may have been due to distal interference of an unknown nature and location.In addition, without the return of the coil, the prowler lpes microcatheter and the rhv used in the procedure, it cannot be determined if these components contributed to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Based on the information and analysis, the event was not confirmed.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event; however procedural factors appear to have caused the failure.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.Extravasation is a known potential adverse event associated with the use of the codman enterprise stent , embolic coils and microcatheter and is listed in the ifu¿s as hemorrhage and/or damage to vessels.All products undergo a 100% inspection prior to being released for sale; there is no evidence of a manufacturing issue related to this complaint.Review of the available information suggests that vessel/target lesion anatomy and device interaction may have contributed to the reported events.No further actions are required at this time.
 
Additional Manufacturer Narrative
This is follow-up mdr report being submitted with associated mfr# 2954740-2016-00302, 2954740-2016-00301, 3008264254-2016-00086 and 1226348-2016-00182.Very limited information was received.The coil was implanted and not returned.The prowler microcatheter and the rotating hemostatic valve (rhv) were not returned.Concerning cleanliness only, the microcoil system was returned in almost pristine condition.The system was either not used or was cleaned before being returned which may have produced further damage.It is also unknown if the device was improperly handled for returned packaging or was further manipulated and/or inspected post-procedurally.In addition, any trace or other evidence that may have been complaint related may have been altered or removed prior to being returned due to post-procedural handling, cleaning, and packaging.All location and measurement callouts are approximate and for reference only.The coil was implanted and not returned.Unreported bend located 3.5 centimeters off the distal tip of the device positioning unit (dpu).The proximal marker bands are firmly adhering to the dpu with no protrusions.No manufacturing defects were found.The circumstances of how and when all the unreported damage occurred to the device cannot be determined.Without the return of the coil and the microcatheter used in the procedure, duplication of the field complaint could not be attempted.The complaint of the resistance during advancing the coil inside the microcatheter is not confirmed.Without the return of the coil and the microcatheter, the root cause of the resistance inside the microcatheter cannot be determined; however the most likely contributing factor may have been due to distal interference of an unknown nature and location.In addition, without the return of the coil, the prowler lpes microcatheter and the rhv used in the procedure, it cannot be determined if these components contributed to the complaint event.A review of the manufacturing documentation associated with this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Additional test results found that the outside diameter average was within the finished device spec of.0159¿ max.Based on the information and analysis, the reported event is not confirmed; however procedural factors likely contributed to the event.Without return of concomitant products it cannot be determined if those components had any additional contributions to the complaint event.Additionally, review of this lot presented no issues during the manufacturing or inspection process that can be related to the reported complaint.Therefore, no corrective actions will be taken at this time.

Brand Name
GALAXY G3 XSFT 3.5MM X 9CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel
SZ 
MDR Report Key6151064
Report Number2954740-2016-00302
Device Sequence Number708834
Product Code HCG
UDI-Device Identifier10886704077671
UDI-Public(01)10886704077671(17)190731(10)S11635
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/17/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2019
Device Catalogue NumberGLX123509
Device Lot NumberS11635
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/17/2016
Supplement Date Received by ManufacturerNot provided
Not provided
Initial Report FDA Received Date12/07/2016
Supplement Report FDA Received Date12/16/2016
01/10/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR